Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Just not a happy camper!


Guru

Status: Offline
Posts: 850
Date:
RE: Just not a happy camper!
Permalink  
 


You two are so strong and brave it brings a tear to my eye. Surely there will be an alternative soon that will allow you to continue. Until then I love and admire you for trying so hard.

Alan



__________________

Geno 1A  Started Pegasys/Ribavirin/Incivek Nov. 20, 2011 .  Completed July 28, 2012 (36 weeks). For a treatment history, see:  https://jshare.johnshopkins.edu/xythoswfs/webview/_xy-9921874_1

SVR on January 14, 2013!!



Guru

Status: Offline
Posts: 1724
Date:
Permalink  
 

Hi B:  I just wrote to you on the Friday Night Darts thread about the pumpkin face and leg pain that we shared. 

I had pretty much every side effect listed and several others to boot.  What finally did me in was the plummeting hgb which we could not get a handle on even with significant reductions of riba and pega.  Doc did not want to start procrit b/c he felt it was unsafe for me on top of everything else that was going on.  I have now been off tx for 3 weeks and unfortunately my hgb is still dropping.  It went up for a while after I got two pints of blood but it began dropping again last week.  Doc thinks the tx may have caused some internal bleeding, which is causing the continuing drop in hgb, so we are now checking that out.  He is also concerned about possible heart problems which can happen with prolonged anemia so I will be undergoing some cardiac testing as well. 

It was so hard to put so much into it just to have to stop but I do feel it was the safest and best option for me.   At the time, I recall feeling hostile toward my doc, which was undeserved on his part.   Just my drugged out brain and stubborness acting out.  On a positive note, my head began to clear within a day or so and that felt great.  Physically, I think it will just take some time.

Yes, please be kind to yourself.  You gave it your all but this is a lesson that teaches us we cannot control everything.  Not a bad lesson for this old gal here. yawn



__________________

Diagnosed in 2011, Incivek triple in 2011, tx discontinued, Genotype 1a, CT, VL 7mill, cirrhosis dx in 2012, age 67, waiting for new DAAs.



Member

Status: Offline
Posts: 28
Date:
Permalink  
 

Isiscat2011

Thanks. I know when my husband heard the docsay 'ssome people have died form this tretament" he almost fell off his chair. I guess I need to be kinder to myself. I just had such high hopes right up until Monday. Still in shock & dismay but I really appreciate your input. So you had to stop also? Dis you have typical SX or strange & mysterious ones aww like me? B



__________________

B161-NH



Guru

Status: Offline
Posts: 1724
Date:
Permalink  
 

B161:  I'm sure your doc had good reasons for believing that the risks outweiged the possible benefits.  Your doctor is in the best position to make this call since he not only has the necessary medical training that we lack, but he also knows your specific situation.  He may have just done you the biggest favor of your life.  This tx is not simply a question of willpower; these are powerful and potentially health and life threatening drugs.  We must respect that.  For some people they will be a blessing; for others a curse.

Many undocumented side effects are surfacing in addition to more severe documented side effects than the clinical trials suggested.  The way I see it the triple therapy is still experimental and the early people on it are basically in phase 4 of clinical trials. The vertex folks are monitoring current patients and are updating their own information and labeling as time goes on which does kind of make us the guinea pigs.  This has happened many times with new drugs--most new drugs have side effects and dangers that were not documented when the drugs received FDA approval.   There are simply many uncertainties at this point, and the early UND showings (which are in fact a small part of the entire picture)seem to be deflecting this reality.

I know exactly how you feel but I believe my doctor was also in the best position to judge the risks/benefits in my case.  Better tx will be available in the next few years which might be less time than it would take you to try to recover from a tx that was counter productive to your own body chemistry and long term health.

Please take the best care of your health until then, and know that discontinuing tx is not the result of some weakness in your willpower or merely a stupid doctor.

 



__________________

Diagnosed in 2011, Incivek triple in 2011, tx discontinued, Genotype 1a, CT, VL 7mill, cirrhosis dx in 2012, age 67, waiting for new DAAs.



Guru

Status: Offline
Posts: 850
Date:
Permalink  
 

I can only hope there will come some improvements in the SX for these drugs, and ways to manage them. The effectiveness of the drugs is astounding, and the manufacturers and researchers are to be commended. But to suffer like we do for twelve weeks is cruel and unusual. Surely the new drugs in the pipeline will be less invasive.

Alan



__________________

Geno 1A  Started Pegasys/Ribavirin/Incivek Nov. 20, 2011 .  Completed July 28, 2012 (36 weeks). For a treatment history, see:  https://jshare.johnshopkins.edu/xythoswfs/webview/_xy-9921874_1

SVR on January 14, 2013!!



Guru

Status: Offline
Posts: 5627
Date:
Permalink  
 

Hi B, sorry to hear that, no wonder you`re not a happy bunny. But it sounds like you`ve done very well sticking it out for this long especially with that severe leg pain.

Let us know how those results turn out.

I know it`s too early for you to be thinking about future tx options but there are new drugs in the pipeline which are looking very promising.

Take care of yourself and stay in touch, hope you start feeling back to yourself very soon.

Hugs, Jill xx smile



-- Edited by Cinnamon Girl on Wednesday 15th of February 2012 02:31:00 PM

__________________

Jill 

(71 yo, lives in UK)

Was Gen 3a, 

24wks Peg Ifn/Riba, Sep 2010 - Mch 2011

UND @ Wk.4, UND @ EOT, 

SVR Nov 2011 --> Still UND @ EOT + 4 yrs.

 

 



Member

Status: Offline
Posts: 34
Date:
Permalink  
 

jwmaher wrote:

Hi Newbie,
That's insane you have a viral load of 43 and you have to come off it. Will you be able to do it again after you rest for a bit? I hope so and if not there are other possibilities. I'm so sorry you had to go trough that.
My Best,
Mike


 



__________________


Member

Status: Offline
Posts: 34
Date:
Permalink  
 

Hi Newbie,
That's insane you have a viral load of 43 and you have to come off it. Will you be able to do it again after you rest for a bit? I hope so and if not there are other possibilities. I'm so sorry you had to go trough that.
My Best,
Mike

__________________


Member

Status: Offline
Posts: 28
Date:
Permalink  
 

Well, today my Dr. said he wanted/insisted that I to STOP treatment. Says I have too many weird (undocumented) side effects. I was actually doing better while taking the incevik. Sure I had all those typical sx but when I stopped I started feeling dizzy, short of breath, face & eyes swollen. So they did do blood draws. Won't get VL for about a week (love to hurry up & wait) Other results weren't in yet so I'll call tomorrow & he had me have a cat scan w/contrast. Needless to say I am really bummed out. Maybe I'll feel better if the VL comes back undetectable (it was <43@ 4 weeks) I had severe leg pain-couldn't walk for a week and a half. He gave me oxycodone & it didn't help + had injections in knees by orthopedic. Finally I took Aleve & voila-pain gone, but not good to use on TX. I guess I am just feeling overwhelmed that I can't keep going-really big bummer!



__________________

B161-NH

Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.